1

Lamictal Rash

Lamictal is a specific type of medication belonging to the anticonvulsant class of drugs. It is normally prescribed by medical practitioners for calming down the symptoms of patients suffering from mood disorders like bipolar disorder, etc. Patients suffering from various seizures such as epilepsy can also be given Lamictal drugs.

The physicians may prescribe different type of medicines for different type of seizure/ mood disorders. But, unlike other drugs, the warning instructions for Lamictal always accompany on the label. The Lamictal drug labels always warn the users that the intake of the medicines for treating the mood disorders/ seizures may cause Lamictal rash.

Sponsored link

It may be noted that the warnings imprinted on labels are given in complicated medical language. A simple description of Lamictal drug use and the occurrence of Lamictal rash are detailed below:

  • The occurrences of Lamictal rash due to the use of Lamictal drugs do not result in complications. But in some cases the Lamictal rashes may cause health problems which need hospitalization. Children are more prone to getting affected by Lamictal rash as opposed to adults.
  • It is important to note that the occurrences of Lamictal rash due to the use of Lamictal drugs can be avoided by following some preventive steps.
  • For patients, it is very important to observe the instructions for the dosage and it’s prescriptions in totality, and they should not divert from it in any form. However, in case anyone gets Lamictal rash, they should ensure to report it to the doctor immediately.

Lamictal rash and fatality

It may be difficult for anyone to believe that the Lamictal rash or any other type of rash can cause death. However, various researches and studies have shown that rashes like toxic epidermal necrolysis rash or the Stevens-Johnson syndrome rash can be fatal. These types of rashes destroy the major portions of the skin and make it vulnerable to infection.  It may result in sickness in an affected individual and may cause disfigurement. For the sake of argument one may say that the mortality happens more due to the diseases rather than due to the rashes. But the rashes also help speed up the occurrence of fatality.

Some research studies have shown that the effects of Lamictal drugs from among children who have consumed it, 0.8% had fatal life threatening effects of Lamictal rash and had to go for emergency treatment. Only a single case of death was indicated by the study. The studies have pointed out that adults are less prone to the serious type of Lamictal rashes due to the consumption of Lamictal drugs. Only 0.3% adults who were under Lamictal drug care developed severe Lamictal rash that needed emergency care.

Age alone is not the factor for increasing the risk to developing cases of severe Lamictal rashes. Other possible risk factors influencing the instances of Lamictal rashes are shown below:

  • The risk of getting life threatening Lamictal rashes is more, when a patient consumes substances like valproic acid such as Depakene, or sodium valproate such as Depakote, along with the Lamictal drugs
  • When a patient begins to take the treatment of Lamictal drugs, and if he/she exceeds the limit of prescribed dosages, then it may result in the development of severe Lamictal rashes
  • If a patient increases the frequency and quantity of Lamictal drugs in quick order, then that may increase the susceptibility to developing dangerous cases of Lamictal rash.

Symptoms of serious Lamictal rash

There is a possibility of developing occasional Lamictal rash, if the patient does not follow the label instructions carefully.  It may also be kept in mind that all such cases of Lamictal rashes need not be dangerous in nature. Therefore it is important for all patients to know of the different types of signs and symptoms that accompany a case of Lamictal rash. This will aid them in differentiating the serious cases from the not so serious ones and allow them to seek prompt medical attention.

However it may be kept in mind that there is no any specific and distinct demarcation of signs or symptoms that can be associated with serious type of Lamictal rashes.

The best option is to take all available preventive steps to avoid Lamictal rash and always remain vigilant to thwart the development of Lamictal rashes. All types of rashes need immediate attention of a doctor.

Precautions to be followed during Lamictal drug consumption

One can prevent the Lamictal rash by following the guidelines given below:

  • Once you start the consumption of the Lamictal drugs, prevent quick increase in dosages.
  • The increase of Lamictal drug dosages should be gradual and only after consulting a doctor.
  • Avoid taking valproic acid or valproate while you are under Lamictal drug care.
  • One should read the dosage instructions carefully before the intake of the Lamictal drugs.
  • Once you stop taking the Lamictal drug, it needs to be started anew and only in consultation with doctor.

 

 

Sponsored link
Filed in: Skin

Get Updates

Share This Post

Recent Posts

One Response to "Lamictal Rash"

  1. Sanjay says:

    Before you uproot yoeuselvrs and move here to Florida, do some checking on what it is you are allergic to. I moved from Pa 13 years ago to sw florida and over time developed some pretty nasty allergy symptoms. They start when the trees produce pollen in December and this year have just gone crazy with all kinds of other things triggering them off! I am now allergic to my cats, dust, fuzzy things in general,grasses and mold. I had to banish my cats from my bedrooms and they are NOT happy. Oh well, I have to breathe right. So, please before you move, find out if we have things here that will trigger your allergies. Good luck.

Leave a Reply

Submit Comment

© 2017 See Ya Doctor. All rights reserved.